Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 3 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
Swim is trying once again to quit dope once and for all and has 1 bag of dope and 8 5mgs oxycodone pills left. He is planning on using a pill or 2 everyday to help with the withdrawal somewhat. Swim is wondering if this would delay the withdrawal process? and if his tolerance would still drop while doing this.. (Swim injects about 4 bags of good dope a day and figures that taking some oxycodone by mouth is extremely far from shooting the amount of dope swim is accustom to.. but he could be wrong. Any input would be much obliged.)
my cat would imagine that it would help a little with the wd's, but given the amount swiy is using, it may not help much. certainly it wouldn't set swiy back significantly, and may help taper to a limited extent. taking one or two at night would probably be the most helpful given swiys resources. is there any way swiy could get enough suboxone and do a rapid taper using that?
Those 5 mg oxys won't do much of a dent if SWIY is used to shooting four bags of dope a day. They should cut into the withdrawal a tad, perhaps taking away the worst edge, but do not think that the withdrawal will be eliminated. SWIM doesn't know what the equivalency is between a bag of potent dope and a dose of oxy, but it's much higher than 5 mg.
so my cat thinks the consensus is that the oxycodone won't help much. swiy is better off to get some loperamide and clonidine and just brave the cold turkey. take an oxy to take the edge off (that's not that different than weaning down on a full agonist like methadone), but be aware that i could very well extend the length of the physical wd's.
heoin wd's are very rarely fatal (addicts in extremely poor health, malnourished, etc can die, but that's not so much the wd's as their state of health made worse by sudden wd's.).
SWIM doesn't think so, based on the amounts you are talking.
SWIM had a mere 6 bag a day heroin habit during this one period (granted he had been doing it straight for about 3 years at that point which makes things worse), and was in severe withdrawals. He ate 600 mg of Oxycotin in a couple gulps, and it didn't even take him fully out of withdrawals, and only helped take the edge off by a very small amount.
Oh, and yes it will drag the withdrawals out if you do it that way.
Let us know the results though and how things are going for you, if you would please. SWIM found this forum to be a big comfort all the times he was withdrawing, and wishes you the best.
using oxy whilst doing a heroin detox is going to prolong the withdrawals. probably not by a huge amount, only delaying the inevitable. if swiy is looking for a 'comfortable' detox, then try the buprenorphine, with chlonidine and promethazine. its as comfortable as its gonna get...
thanks to everyone for their input and experiences....my cat would say that the consensus (amongst some experienced individuals) is to avoid the oxycodone and stick with non-narcotics that help the wd symptoms. clonidine, loeramide, promethazine (thx to swi-ex for that one) are on the list thus far. vitamin supplements may be a good idea, esp since food won't be too attractive for a little while.
My guess is that SWIM is meaning east coast H4 Gear, and Swim's guess just off of rough approximation is that all of those oxycodone's in terms of effects will only equate roughly to to a small percentage of the effects of one bag, maybe 25%???? But probably no more than %50 if SWIM were going to make a generous rough approximation?
So SWIM is goiing to say that they arent going to do much, but maybe just take the worst edge off at that.
Be careful of taking them, in say day two of SWIMs kick/withdrawals thinking that they are going to make SWIM feel allrite, and then an hour after SWIM has taken them, SWIM is not feeling much better if at all, and then saying "Fuck it!" and grabbing SWIMs keys , money, and heading for the door.
SWIM has only seen that situation happen so many times, and that is with fairly high amounts of Methadone!
The problem with Methadone is that it takes so long to kick in relatively, and if SWIM is not patient, then it always ends up the same, which Brings SWIM back to the question of how much withdrawals/kick is mental , and how much is physical????????
It really depends, on SWIMs habit, and state of mind SWIM supposes!
Anyone else on this?
Good Luck with it! 4-5 Days, and SWIM is out of the valley!
Swim has tried to detox off similar amoutsn of H perhaps a bit more, using percocet and hydro tho in mass quantities... Its like pissing in the ocean tho tbh by the time in swiys withdawls they would be of any use ..i.e. tolerance is low enough.. it would be wise to just stick it out. As far as H wds not being fatal this is tru but for some it is a fate worse than death..
My friend Dave had a 1/2 to 1 gram day habit(snorted/smoked). When he couldnt score he would chew/snort 6-10 oxy 80's daily.If he coudn't get oxys he would eat vics and or percs like pez candy(somtimes upwards of 60 a day), just to stay well.Some days he did all of the above.
So the few 5 mg oxys swim has will likely do nothing other than prolong the process unless you take them all at once, and then it might help for an hour or so.Best bet would be as swilsa said a bupe taper of some sort if available, or do everything, suck it up and do a CT.